MAUDE Adverse Event Report: CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC

CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Model Number 187987
Medical Device Problem Codes Gel Leak (1267); Delivered as Unsterile Product (1421); Device Damaged Prior to Use (2284); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Name of affiliation: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by distributor that they found punctured tube with a pinhole and it was found leaking upon the opening of the main packaging.The product was not used on patient.The photographs depicting the issue were received from complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions h11: investigation summary: a batch record review was completed, and no discrepancies were found.Duoderm h/active gel (3tbex30g) ster us was manufactured under system application product (sap) code 1002859 and manufacturing lot number: 4a01183 on 29/jan/2024.Lot#: 4a01183 was sterilized under andersen caledonia batch: ssp180124-1 and released on review of results of sterilization provided by sterilization company andersen caledonia.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot: 4a01183.This was the only complaint for the affected lot registered within database.Three photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs confirm the expected lot, product and the complaint issue where 1 gel tube exhibits a hole/piercing as well as some minor crumpling to the crimp end of the tube.There was evidence of gel surrounding the hole/piercing in the tube.Dried gel can be seen on the internal corner of the secondary carton top flap.A nonconformance was not opened for this complaint issue.As per process instruction (pi), acceptable quality level (aql) was identified as 0.4 for contamination.As the batch size was (b)(4) primary units, the document states we may accept 3 and reject 4 units with a sample of 315 dressings.As 0 products remain in distribution center (dc)s and no further complaints have been received against this batch, it was expected the sample size had been met confirming the issue was below acceptable quality level (aql)s.The aluminium tubes used in this batch would have been provided by supplier (b)(4).As it was unlikely that the tube could have been in this condition before filling, contacting the supplier would not be necessary.It was also unlikely that the tube damage would have been present at the point of sterilization, as the high temperatures involved would likely have deformed the tube further and caused a more significant leakage of product.The image shows the secondary carton flap had gel on it following sterilization, the manufacturing teams hand-pack the tubes into the secondary cartons, so if the tubes were damaged at this point, it was most likely that the damaged tubes with leakage would have been rejected by the hand-pack operators.The distribution quality team were asked for comment and insight on the issue.The secondary cartons were identified as having been locally labelled, but no individual labelling was done for individual tubes.They identify this was why the issue would not have been detected in malaysia distribution center (dc).They also state there was no stain observed on the secondary packaging, but this can be seen from the images attached to the complaint record.The design qualification (dq) team do not believe the damage had originated in the malaysia distribution center (dc) or local transporter.There was a stain observed on the inside of the secondary carton, but no damage can be seen to the secondary carton.The instructions for use (ifu) was slipped into the secondary carton without opening it, so there was no handling of the primary packs.The local relabeling procedure for malaysia suggests use of a flat non-marking object like a ruler to aid insertion of the instructions for use (ifu), but the local teams state there was no use of tools during the process for this batch.The investigation was therefore unable to conclude root cause or where the piercing to the tubes could have occurred.As the complaint doesn't identify the state of the secondary packaging apart from the images, so it was not possible to speculate further on where the damage was sustained.Testing was completed at deeside to identify it was easy to pierce the tube with a paperclip, so it was possible that the damage could have been caused at the point of an instructions for use (ifu) being added into the box.It was not possible to identify root cause or the location of the damage, but as only a single tube was impacted, no further investigation was required.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
DUODERM PASTE AND GELS
Common Device Name
DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key21256657
Report Number1000317571-2025-00003
Device Sequence Number20842702
Product Code NAE
UDI-Device Identifier00768455172979
UDI-Public00768455172979
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number187987
Device Lot Number4A01183
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown